ZANAFLEX

Discussion in 'Fibromyalgia Main Forum' started by Lolalee, Jun 2, 2006.

  1. Lolalee

    Lolalee New Member

    Is anyone taking Zanaflex and if so, is it helping?

    Thanks,

    Lola
    [This Message was Edited on 06/02/2006]
  2. Cinlou

    Cinlou New Member

    Lolalee,
    Hi, I have taken Zanaflex, it really made me dizzy. Stopped taking it and went back to Flexril. I took Soma for a long time also. I read somewhere that each is a little different in the way it effects the brain, or something???

    I was told by a rheumy that the Flexril is very close to Elevil in composition. The Flexril agrees with me more than the Zanaflex. The Zanalfex really relaxed me though.(drunk like)
    My PM doc says to take the muscle relaxer every day 3x's, so I suppose if you take the Zanaflex everyday it should help.
    Hope it is helping you..
    Cindy
  3. kriket

    kriket New Member



    I take the generic of zanaflex- tizanadine. I take one half to 1 pill at bedtime to help me sleep. I can't take it in the day time, bc it makes me out of it. They are 4mg.


    Kriket
  4. rachel432

    rachel432 New Member

    i tried zanaflex and it didn't do anything for me. it didn't relax anything, no side effects of a drunk or dizzy feeling either. i'm back to taking robaxin, which of the muscle relaxers seems to work the best for me.
    i hope this helps.
    rachel
  5. Lolalee

    Lolalee New Member

    Thanks for your responses. I am taking 4mg at night. I can't imagine taking it during the day because it makes me really drowsy.

    Cinlou - Yesterday I felt really dizzy during the day. I wonder if this was from taking the Zanaflex the night before. My doctor had me on 2mg for 6 days, 4mg for 6 days and 6mg thereafter. I'm still taking the 4mg.

    I am still open to more responses.

    Lola
  6. msmac

    msmac New Member

    and doctor was trying to decrease daily spasms by increasing this dose at night. (I only got up to about 4 mg a night and he wanted me up to 20!!) I slept well, and felt that the back pain and spasms had decreased. All of a sudden, though, I stopped taking it and found that the spasms stopped, as if it was actually making them worse. I think that perhaps my body was resisting this medicine after being on it for so long.

    FYI I also had increased back pain with other meds, Allegra, was one. It is important to keep records or notes of what you are taking, how you feel, etc., as things can change, especially if you are on anything long term.

    In addition to the fibro and cfs I have disc problem and some degeneration and scoliosis because of a fractured vertebra. Sooo, as time goes on arthritis seems to set in, and I know I HAVE to keep moving, no matter how tired, because of this. It's a tough choice as to which pains need attention first, as it is nearly contradictory for the other parts!
  7. JLH

    JLH New Member

    I have taken it for a couple years or so. I get along with it very well--no side effects.

    I take it at bedtime only - 3 tablets normally. Sometimes I take four.

    Hugs,
    Janet
  8. SPR30

    SPR30 New Member

    Zanaflex has been so good for me. I have sever muscle spasms and would stay awake for days. After a sleep study I was given Zanaflex. I have been taking it for 3 and a half years, I am on 3 pills at night now, 12mg. I do get very dry mouth about an hour after I take it, my hubby freezes 2 Sunkist orange sodas til they are like Icees (about 45 minute in freezer) and that is my treat at night to combat dry mouth.
    It does make me go to sleep that's why I take it at night. I also take and half to whole pill and take a nap when I can during the day, doc says that's good too.
    I used to have daily migraines and now they are much better.
    I wouldn't know what to do without the Zanaflex (generic tizanadine).
    I take 25mg Elavil for neuropathy in both arms and legs, this I take at supper. Elavil for me was not enough to make me sleep. More than 25mg of it gives me a 24 hr migraine.
  9. CockatooMom

    CockatooMom New Member

    Yes, I've been on Zanaflex for many years now (over 6). It had been the only thing that has helped me get restful sleep and decrease spasms.

    I take 12mg, get the dry mouth, and unfortunately hallucinate at times. It's the craziest thing...I see dead people and usually tell them to go back where they came from. Sometimes I ask them if I can help them.

    The other weird thing is that I see patterns or clown faces on the ceiling as I'm falling asleep.

    This has scared me at times, but it only happens occasionaly. I finally told my counselor about this last week.

    Also, it doesn't seem to work the "same" way each night that I take it before bed. Sometimes it really knocks me out, other times I still toss and turn and don't sleep.
    My husband tells me that I jerk and jump all night.


  10. UnicornK

    UnicornK New Member

    I take zanaflex - actually the generic - and I think it may have had something to do with my fainting last Monday. My blood pressure was so low they couldn't find it in one arm, and it registered 50 in the other. They had me rigged with an IV in each arm in case they needed to rescussitate me. Scary!

    I think it was because I took the zanaflex at the same time I took my verapamil. Verapamil is a blood pressure med I was on for migraines. They took me off the verapamil, so I haven't had it since Monday.

    I did have another dizzy spell today, about a half hour after I took the zanaflex. My BP was 98 over 67, but it went back up after a few minutes. Scared me again!

    I don't know what I'm going to do now. I'm scared I'm going to have a migraine without the verapamil, and without the zanaflex I hurt even more.

    I'll be calling my doc in the morning, you can be sure! Good luck to you!

    God Bless.